Jump to content

Anyone On Metformin?


Recommended Posts

I had an awful experience with Metformin — it took my ANS down big time. Thankfully, my endo discovered I was having a lot of hypoglycemic episodes, so I didn't have to take it for very long. I'm glucose intolerant and my endo says I'm headed to Type II Diabetes no matter what I do. He said I don't have the build of a diabetic (whatever that means), and I seem to confuse him quite a bit. I have to wonder why I'm this way, because I don't do sweets or high carb foods. . . .

Link to comment
Share on other sites

I had a horrible reaction to Metformin (given to me for insulin resistence) took it 9 days and totally crashed.....could not walk, severe chest pain, worst POTS symntoms yet. It was actually after the 2 day hospitalization from that, in a stress echocardiogram that the POTS was finally diagnosed.

I know it helps a lot of people and most do fine....I was just not one of them. I will never take it again.

Had bad muscle pain and stomach pain with it, but thought I would get used to it. I should have stopped it before I crashed. I have VERY low potassium, renin, aldosterone, and it does say if you are prone to dyhydration, do not take Metformin on the paper I got, so I should have not tried it. Gee you would think my dr would have considered that, too.

Link to comment
Share on other sites

I've been on and off glucophage and the generic form metformin for years. I had pcos with very high insulin. On my first year I lost 25 pounds without trying. I needed to loose it after putting on the weight from taking dexamethsone (steriod) when they first thought I had mixed connective tissue disease. I seem to have more digestive issues with the generic metformin and had to stop taking it when my colon ruptured. I once again gained weight after starting my IVIG carimune brand it had 2% sucrose, and I was also given dexadron to stop any reaction, I'm now on privigen, no sucrose. My weight gain and disrupted metabolic systems always seem to be medication induced. FYI for any of you starting something new and gaining weight without a change in your diet.

Any way there is a new form of glucophage/metformin called glumetza which is supposed to be easier to tolerate. I'm now up to 1,000 mg a day and I am tolerating it very well. To soon for weight loss, but I'm hopeful that will happen again as well.

Glumetza is coated and time released. So there is a new option for those of us who are sensitive.

Link to comment
Share on other sites

I have been taking Metformin prior to developing POTS and OI in 2004. I have no trouble with the medication. The trouble is the diabetes itself. The slightest fluid shifts with a diabetic can severely impact your POTS. Don't concern yourself as much with the medication, concern yourself with Diabetes.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...